MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS HIGH FLEXION INSERT SZ 5-6 13MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GII PS HIGH FLEXION INSERT SZ 5-6 13MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 71421517
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 04/25/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to infection.The wound was oozing bloods five days after the initial operation.Clinical protocol dictates that the wound has to be washed.Poly was replaced with a new one.There was no issue with the poly.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.The clinical/medical team concluded, no clinically relevant supporting documentation was provided; therefore, a thorough medical investigation could not be performed.However, the poly revision was reportedly due to an early post-operative infection.The patient impact beyond this reported infection and subsequent revision cannot be concluded.Should clinical documentation become available in the future, the clinical/medical task may be re-evaluated.No further medical assessment is warranted at this time.Without the actual device involved our investigation cannot proceed.If the device or new information is received in the future, the complaints can be re-opened.No further actions are being taken at this time.

Brand Name
GII PS HIGH FLEXION INSERT SZ 5-6 13MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8633201
Report Number1020279-2019-02020
Device Sequence Number16555034
Product Code JWH
UDI-Device Identifier03596010492951
UDI-Public03596010492951
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K032295
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71421517
Initial Date Received by Manufacturer 05/02/2019
Supplement Date Received by Manufacturer05/02/2019
Initial Report FDA Received Date05/22/2019
Supplement Report FDA Received Date10/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;